AIDS Home > Trizivir Overdose
If a person takes too much Trizivir, overdose symptoms may include nausea and vomiting. Other serious effects of an overdose may include bone marrow suppression or lactic acidosis and hepatic steatosis. Various treatment options may be used for a Trizivir overdose, such as "pumping the stomach," certain medicines, and supportive care.
Trizivir® (abacavir/lamivudine/zidovudine) is a prescription AIDS and HIV treatment. It contains three different medications which all belong to a group of medications known as nucleoside reverse transcriptase inhibitors (NRTIs).The effects of a Trizivir overdose will vary depending on a number of factors, including the Trizivir dosage and whether it is taken with any food, medicines, alcohol, or street drugs.
If you happen to overdose on Trizivir, seek medical attention immediately.
Trizivir overdose symptoms are usually just the standard side effects of Trizivir (although they may be more severe). Nausea and vomiting may be expected. Serious Trizivir overdose effects may include:
- Bone marrow suppression (a decreased ability of the bone marrow to produce blood cells), which may cause:
- Frequent infections
- Unusual bruising or bleeding
- Lactic acidosis and hepatic steatosis, a dangerous side effect that can damage the liver and may cause:
- Cold or blue hands and feet
- Dizziness or lightheadedness
- A slow or irregular heartbeat
- Persistent nausea, vomiting, and abdominal pain
- Weakness and fatigue
- Muscle pain
- Trouble breathing
- Stomach pain
- Shortness of breath
- An enlarged or tender liver
- Weight loss.